New York, 2019

Damaging Winds in New York, April 15, 2019

April 15, 2019 · NWS OKX · 4 events in 4 counties and zones

A strong cold front triggered severe thunderstorms across Southeastern New York.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$43,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A strong cold front triggered severe thunderstorms across Southeastern New York.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Apr 15, 2:57 AM EST, 6 minutes earlier.

Area forecast discussion, Apr 15, 2:57 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service New York NY
357 AM EDT Mon Apr 15 2019

.SYNOPSIS...
A cold front moves through the area this morning, followed by
high pressure building into the region through Wednesday. A warm
front then slowly approaches from the southwest and moves to the
north Friday morning, followed by a cold frontal passage late
Saturday into Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A tornado watch remains in effect for northeastern New Jersey,
the lower Hudson Valley, NYC and Nassau County, and western
Connecticut. Squall line moving into the area is maintaining its
intensity as a low level jet strengthens in response to a
strong approaching upper trough. Strong warm advection is
allowing a non-diurnal trend in advance of the line, with
surface-based instability increasing in response to the rising
temperatures. As such, the threat for damaging winds will likely
persist into the night. Winds at the surface are slightly
backed ahead of the line, which will locally enhance any
rotation that can develop within the QLCS, and thus a threat of
tornadoes exists.

Although showers and thunderstorms are moving through faster
than previously forecast, there may still be impacts to the
morning commute, particularly across eastern areas as the front
and associated convection will not depart til roughly 7 to 8 am.

Additionally, a threat for locally heavy rainfall and perhaps
localized urban and poor drainage flooding exists as a +3 to +4
standard deviation PWAT subtropical moisture plume is ahead of
the front. Overall, the forward speed of the front may help to
mitigate a more widespread threat, but rainfall may briefly
train across the same areas as the low level jet is roughly
parallel to the boundary. WPC has placed northeast New Jersey
into the lower Hudson Valley into a slight risk for excessive
rainfall.

For temperatures and dew points, went with a trend towards hi
resolution data in the public forecast to account for more
mesoscale details and the expected non diurnal trend following
the frontal passage as temperatures lower into the afternoon.
Dense fog remains for portions of the area, particularly close
to the coast but should improve from west to east as the front
moves through this morning.

After the convection and fog end, attention then turns to wind
advisory level sustained winds and potentially gusts, which will
likely be reinforced into the evening as a strong secondary
vorticity maximum moves through the region. Winds may remain
strong after sunset. Additionally, cold temperatures aloft as
the vort moves through may trigger a few showers and maybe a
rumble of thunder, mainly from the lower Hudson Valley into
portions of Connecticut.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Winds will remain strong into tonight, perhaps continuing at
wind advisory strength longer than forecast as strong cold
advection continues behind the departing system. Temperatures
will return to near or slightly below seasonable values, with
wind chills making it feel as though it's only in the upper 20s
to mid 30s.

Skies then remain mostly sunny into Tuesday, with highs near
seasonable values, though with gusty winds continuing.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Upper flow briefly flattens out to start the period with an
upper low departing from the Canadian Maritimes. At the same
time, a trough moves into the desert southwest. Later in the
week, this feature will interact with northern branch energy,
sending a frontal system into the area for the end of the week
into the weekend. There is very good agreement with the 12Z
ECMWF and GFS with the extent of phasing of the two branches and
the progression of the aforementioned frontal system. The GGEM
is a bit more progressive, especially with the lead frontal band
precipitation Friday night into Saturday morning.

A consensus forecast approach brings high pressure into the
region Tuesday night into Wednesday with a warm front
approaching from the southwest.

There is a low chance of rain working in from the southwest
Tuesday night. However, unlike 24 hours ago, it appears
Wednesday will be dry as ridging builds in both aloft and at the
surface. The northward progress of the warm front will likely
be very slow due to an amplified ridge building along the
eastern seaboard as the upper trough amplifies across the mid
section of the country.

Warm frontal passage has trended faster in the global guidance,
lifting north of the region by daybreak Friday. A deep-layered
southerly flow develops along the east coast as the upper ridge
slowly translates east Thursday into Friday. A strong low-level
jet ahead of the approaching cold front supports moderate to
heavy warm conveyor belt rains with embedded thunderstorms late
Friday night into the first half of Saturday. There will likely
be timing changes through the week as the Pac jet energy has yet
to move onshore. Additionally, a strong onshore flow Friday
into Saturday will likely result in areas of stratus and fog,
especially east of the Hudson River. Dew points are forecast to
be in the 50s, but this may be conservative.

Scattered showers may linger into Sunday depending on how
quickly the upper trough/low passes through the area.

As for temperatures, daytime highs will be near seasonable
levels through Thursday before a warm frontal passage Friday
morning. Lows will be several degrees above normal due to
onshore flow and potential for stratus/fog. Following the warm
front, warmer, humid conditions are likely with areas away from
the coast getting into the 70s.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Tornado watch in effect for all terminals with the exception of
KISP and KGON until 11Z Monday.

A line of thunderstorms will pass through the terminals between 07Z-
11Z. Gusty winds up to 50KT are possible with this line.

Showers and thunderstorms end with the passage of the front this
morning. Varying MVFR to IFR conds expected with the shwrs and
tstms.  VFR returns 12-16z.

S-SE 5-10 kt increase to 15-20 kt overnight. Could be a few gusts
around 20 kt early, then 20-25 kt possible (mainly coastal
terminals) outside of any convection. Surface winds then shift to
the S, then SW-W as the cold front moves through in the morning.
LLWS comes to an end with the fropa and W winds increase 15-25kt
with gusts 25-35kt.

Strong WNW winds 17-19z Mon thru at least 4z Tue. Gusts up to
40 kt possible.

There could be some sct-isold shwrs Mon aftn, particularly N of NYC
arpts. Any of these could produce small hail. The prob and coverage
however are too uncertain to include in the tafs attm.

.OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
.Monday night...VFR. Gusty winds gradually diminish to 20-30kt
aft 4z.
.Tuesday and Wednesday...VFR. WNW gusts 25-30 kt Tues morning.
.Thursday...Chc shra and MVFR or lower.
.Friday...MVFR or lower possible in shra, iso tstms aftn &
night. Gusty S winds possible.

&&

.MARINE...
A tornado watch is now in effect for the western Long Island
Sound, the New York Harbor, and the ocean waters from Sandy Hook
NJ through Fire Island Inlet NY. Strong, locally storm-force
winds and waterspouts will be possible for these areas as the
squall line moves through.

The dense fog advisory remains in effect through the overnight
across all waters. Winds and seas will be strong both ahead of
and following the cold frontal passage this morning. A gale
warning is in effect through tonight. Winds will likely remain
strong into Tuesday, before gradually subsiding Tuesday night as
high pressure builds across the waters, with ocean seas
gradually subsiding in response. Sub-SCA conditions then
continue into Thursday as high pressure remains over the region.

Southerly winds then ramp up Thursday into Friday with SCA
conditions likely developing on the ocean waters Thursday night
and continuing into Friday.

&&

.HYDROLOGY...
Rainfall of 1/2 to 1 inches is likely through this morning with
locally higher amounts possible. Minor urban and poor drainage
flooding is the main threat. Flashy small stream hydrologic
impacts are possible, but the threat is low.

Minor flooding is possible on the Lower CT River by mid week
due to runoff from recent rainfall events and from upstream snow
melt in VT and NH.

There is the potential for a significant rainfall event late
Friday night into Saturday with a slow moving frontal system.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Dense Fog Advisory until 6 AM EDT early this morning for
     CTZ009>012.
     Wind Advisory from noon today to 2 AM EDT Tuesday for
     CTZ005>012.
NY...Dense Fog Advisory until 6 AM EDT early this morning for
     NYZ071-075-078>081-178-179.
     Wind Advisory from noon today to 2 AM EDT Tuesday for
     NYZ067>075-078>081-176>179.
NJ...Wind Advisory from noon today to 2 AM EDT Tuesday for NJZ002-
     004-006-103>108.
MARINE...Dense Fog Advisory until 6 AM EDT early this morning for
     ANZ330-335-338-340-345-350-353-355.
     Gale Warning until 6 AM EDT Tuesday for ANZ330-335-338-340-345-
     350-353-355.

&&

SYNOPSIS...MD
NEAR TERM...MD
SHORT TERM...MD
LONG TERM...DW
AVIATION...CB
MARINE...JC/MD/DW
HYDROLOGY...JC/MD/DW
EQUIPMENT...
Hazardous weather outlook, Apr 15, 2:35 AM EST, 28 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
335 AM EDT Mon Apr 15 2019

NJZ002-004-006-103>108-NYZ067-069-072>074-176-160745-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Rockland-New York (Manhattan)-Bronx-Richmond (Staten Island)-
Northern Queens-
335 AM EDT Mon Apr 15 2019

...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ075-178-160745-
Kings (Brooklyn)-Southern Queens-
335 AM EDT Mon Apr 15 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Dense Fog Advisory.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ005-NYZ068-070-177-160745-
Northern Fairfield-Putnam-Northern Westchester-Northern Nassau-
335 AM EDT Mon Apr 15 2019

...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ009-NYZ071-179-160745-
Southern Fairfield-Southern Westchester-Southern Nassau-
335 AM EDT Mon Apr 15 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Dense Fog Advisory.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ006-160745-
Northern New Haven-
335 AM EDT Mon Apr 15 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ010-NYZ078>081-160745-
Southern New Haven-Northwestern Suffolk-Northeastern Suffolk-
Southwestern Suffolk-Southeastern Suffolk-
335 AM EDT Mon Apr 15 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ330-340-345-350-353-160745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
335 AM EDT Mon Apr 15 2019

...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale conditions are possible Monday Afternoon into Monday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ335-338-355-160745-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
335 AM EDT Mon Apr 15 2019

...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Tornado Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale conditions are possible Monday Afternoon into Monday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ007-008-160745-
Northern Middlesex-Northern New London-
335 AM EDT Mon Apr 15 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor flooding is possible along the Lower Connecticut River by
middle of this week due to combination of rainfall runoff and from
upstream snow melt.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ011-012-160745-
Southern Middlesex-Southern New London-
335 AM EDT Mon Apr 15 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor flooding is possible along the Lower Connecticut River by
middle of this week due to combination of rainfall runoff and from
upstream snow melt.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 14, 9:21 PM EST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service New York NY
1021 PM EDT Sun Apr 14 2019

NYZ072>074-176-177-151000-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Northern Queens-Northern Nassau-
1021 PM EDT Sun Apr 14 2019

Areas of fog, especially along the immediate coast will reduce
visibilities to a mile or less at times tonight. There may also
be times when the fog is locally dense with the visibility at a
quarter of a mile or less. If driving, slow down, use your low
beam headlights, and leave plenty of distance ahead of you in case
a sudden stop is needed.
Special weather statement, Apr 15, 1:59 AM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service New York NY
259 AM EDT Mon Apr 15 2019

NYZ067-150745-
Orange-
259 AM EDT Mon Apr 15 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ORANGE COUNTY...

At 258 AM EDT, a strong thunderstorm was located near Dingmans Ferry,
or near Montague, moving east at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Middletown, Port Jervis, Goshen, Howells, Chester, Florida,
Cuddebackville, Otisville, Huguenot, Unionville, Scotchtown,
Deerpark, Mechanicstown, Westtown and Slate Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4150 7472 4150 7448 4157 7442 4160 7435
      4160 7433 4162 7430 4130 7423 4125 7447
      4136 7470 4137 7469 4139 7471 4140 7474
      4143 7474 4143 7476 4145 7476 4146 7475
      4149 7476
TIME...MOT...LOC 0658Z 251DEG 33KT 4130 7492

DS
Special weather statement, Apr 15, 2:45 AM EST, 18 minutes before
Special Weather Statement
National Weather Service New York NY
345 AM EDT Mon Apr 15 2019

NJZ002-004-103-NYZ067-069-150830-
Western Bergen-Western Passaic-Eastern Passaic-Rockland-Orange-
345 AM EDT Mon Apr 15 2019

...A STRONG THUNDERSTORM WILL AFFECT PASSAIC...NORTHWESTERN BERGEN...
SOUTHEASTERN ORANGE AND ROCKLAND COUNTIES...

At 344 AM EDT, a strong thunderstorm was located over West Milford,
moving east at 45 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Wayne, West Milford, Ramsey, Ringwood, Pompton Lakes, Suffern, West
Point, Sloatsburg, Bloomingdale, Greenwood Lake, Pomona, Harriman,
Upper Greenwood Lake, Wyckoff and Oakland.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM EDT for northeastern
New Jersey...and southeastern New York.

LAT...LON 4120 7437 4123 7442 4139 7396 4135 7396
      4132 7398 4131 7398 4107 7410 4089 7425
      4093 7429 4097 7428 4098 7430 4100 7430
      4101 7439 4103 7442 4102 7443 4104 7443
      4105 7445 4105 7449 4108 7449 4109 7450
TIME...MOT...LOC 0744Z 248DEG 41KT 4113 7444

DS

The radar

The Brookhaven radar (KOKX), 122 km away, was scanning. The volume nearest the first event began at 08:05 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orange

When
April 15, 3:03 AM EST
Where
Orange County, 2.28 mi SSW of Salisbury Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
41.400, -74.139

Trees down on wires on Clove Road. Reports of power outages around town.

Thunderstorm Wind, Richmond

When
April 15, 3:31 AM EST
Where
Richmond County, 0.87 mi NE of New Dorp
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.590, -74.140

Downed and damaged trees reported in parks across the borough...time estimated by radar.

Thunderstorm Wind, Kings

When
April 15, 3:44 AM EST
Where
Kings County, 1.05 mi W of Brooklyn
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.650, -73.950

Downed and damaged trees reported in parks across the borough...time estimated by radar.

Thunderstorm Wind, Queens

When
April 15, 3:51 AM EST
Where
Queens County, Bayside
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.750, -73.780

Downed and damaged trees reported in parks across the borough...time estimated by radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2019Every state in 2019This day in weather historyWarnings in New York, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808185, 808186, 808187, 808188.